MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 103859
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of damage to the system monitor to power module cable was confirmed.The system monitor to power module cable (lot number: 25656) was not returned for analysis; however, an image was submitted for review.A review of the image showed damage near the connector.The cable had been pulled out of the strain relief, exposing the shielding and underlying wires.Provided information stated that the cord was discarded by the center and therefore will not be returning for evaluation.A root cause for the damage was unable to be conclusively determined through this investigation.The device history records for the heartmate system monitor to power module cable were unable to be reviewed due to the records being unavailable.The heartmate 3 instructions for use section 4 entitled ¿system monitor¿) provides instruction on how to properly install and uninstall the system monitor data cable.The heartmate 3 instructions for use section 8 entitled ¿equipment storage and care¿) describes how to properly store, transport, and clean all heartmate equipment.The heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that a system monitor cable was noted to be damaged at the end attached to the system monitor.The cable had exposed electrical wires.

Brand Name
HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15428751
Report Number2916596-2022-13885
Device Sequence Number4621804
Product Code DSQ
UDI-Device Identifier00813024010753
UDI-Public00813024010753
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103859
Device Catalogue Number103859
Device Lot Number25656
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown